Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hair Loss During Window Period

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Lamivudine (Epivir)

...feeling ill. These side effects usually get better or disappear over time. The most common side effects of lamivudine are nausea, vomiting, fatigue, and headaches. Some people have trouble sleeping. There have been rare cases of hair loss. How Does Lamivudine React With Other Drugs? Lamivudine can interact with other drugs or supplements you are taking. These interactions can change the amount of each drug in your bloodstream and cause...
Ask the Experts

Atripla and hair loss

Hi -- I have been using Atripla for 2 months now. And noticed my hair is starting to fall. Is this normal?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Most patients who take Atripla don't experience much hair loss but a small % (< 5) have noted that problem.It can be hard to know whether the hair loss is due to immune reconstitution (thus Read more »

Hair loss

I am a healthy 35 year old female and never had a problem with Hiv; until now. I am currently taking Norvir, Isentress, dapsone, Prezista and Intelence. I have hair loss really bad. I am undetectable with a CD4 of 179. I have had it for 14 years...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I haven't seen much either in our clinic or in the literature about hair loss related to some of the newer HIV meds you are taking (darunavir, etravirine, and raltegravir). I also haven't seen much hair Read more »

Hair Loss

Hi, I have been taking Atripla since the beginning of April, 2008. I have noticed that I have been losing my hair in strands. Is this common in Aids patients? There is a pattern of male baldness in my family but i had a full head of hair, even...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Some excess hair loss can be seen with AIDS as well as some modest contribution by some HIV drugs (the FTC in Atripla occasionally seems to result Read more »

Update to "Hair Loss" problem

Hello Dr. Henry,This is not exactly a question but only an update on my hair loss problem (see my question from 2nd Sept 2007).4 months after that horrible period, I cannot say that the issue is completely solved (I've lost a lot, and miss it...)...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Update appreciated. KH Read more »
Articles
AIDS InfoNet

Hydroxyurea

...lactic acidosis that caused some deaths. Hydroxyurea may cause nausea, vomiting, and diarrhea. It can also lead to weight gain, hair loss, and changes in skin coloring. It may cause birth defects, so pregnant women should not take hydroxyurea. It... Read more »
AIDS InfoNet

Side Effects

...they indicate a serious reaction.Talk to your health care provider if you have a rash. Other skin problems include dry skin or hair loss. Moisturizers help some skin problems. Neuropathy ( Fact Sheet 555 ) is a painful condition caused by nerve... Read more »
AIDS InfoNet

Lymphoma

...It suppresses the immune system. It can cause nausea, vomiting, fatigue, diarrhea, swollen and sensitive gums, mouth sores, hair loss, and numbness or tingling in the feet or hands. Chemo also damages bone marrow. This can cause anemia (low red... Read more »
Test Positive Aware Network

Epivir

...easily tolerated HIV medications. Side effects (rarely seen) may include headache, nausea, vomiting, diarrhea, fever, fatigue, hair loss, insomnia, malaise (general ill feeling), nasal symptoms, cough, peripheral neuropathy, low white blood... Read more »
Connect With Others

hair loss

Posted by mistake1, 1 Reply
...does anyone know if hair loss is an hiv symptom and itchy skin also? Read more »

Lipodystrophy and hair loss

Posted by Anonymous, 2 Replies
Currently I am on Ziagen, Kaletra and Viread but prior to this I have been on various other medications. I have lipodystrophy in my stomach (severely bloated). I have a hairy body except on my belly which has now does not have any hair on it. My... Read more »

hair loss

Posted by Anonymous, 1 Reply
...would hair loss be normal for an infected individual...i am sure someone will just say it's stress Read more »

Symptoms

Posted by Anonymous, 3 Replies
...Here are my symptoms; tell me what you think! I have hair loss, constant post nasal drip for 2 years, muscle atrophy in legs, constant joint pain, excessive sweating and constant fatigue. Read more »